• question-icon

    What causes blisters on the feet in a diabetic?

default
Posted on Mon, 3 Apr 2017 in Skin Hair and Nails
Question: I am a 70 year old diabetic and since December, I have had blisters on my feet which have turned black and no matter What I do, they have not healed. it is difficult for me to wear shoes because of pain. I cover them if I have to go out but when I return and take the covering off, the scab comes off and I always see puss. I must say that the original blister shrunk in size but is still about the size of a pea. The newest blisters are about 2 to 3 weeks old. Please direct me or tell me what to do.
doctor
Answered by Dr. Rudina Balliu 2 hours later
Brief Answer:
You need to do a full evaluation

Detailed Answer:
Hello ! Thank you for using HealthCareMagic .
I have gone through your question and I understand your concern.

I would suggest to go to your local doctor so that s/he can have a look, examine your foot thoroughly and as per the findings, initiate a proper treatment.

The blisters may be caused by your shoes that keep rubbing your feet. If there is yellow liquid coming out from the blister, means that it is infected and you need to use antibiotic ointment.

They don't heal entirely because the high glucose level (diabetes) prevent the full healing , so check your blood sugar if it's too high, then it needs strict control as well.

The black part that you've mentioned, is most likely an old blister or could be ulcer .
You need to have a complete examination by your local physician to prevent further damage of your feet, it's very important, if its necessary he /she will clean the damaged part of your foot (ulcer) to induce fast healing .

Meanwhile please follow these advises :

- Don't use tight shoes that damage your feet (use always soft sole, soft fitting shoes that are comfortable for your feet),
- always were socks and don't walk barefoot.

- Wash your feet with XXXXXXX warm saline water every night, dry them and put a bandage on your blisters, don't touch the blisters , keep them always clean.
-When you sit down try to your feet raised.

Hope I have answered your question.
Let me know if you have any other clarifications, I will be happy to help.
Take Care !
Dr Balliu


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Rudina Balliu

General & Family Physician

Practicing since :2015

Answered : 420 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Glucose

doctor1 MD

Hello i just want you guys to explain to me my URINALYSIS RESULT...thanks in advance Color: Yellow Reaction: Acidic (6.0ph) Transparency: Slightly...

doctor1 MD

Hello there. Doctors thought ive might of had a miscarriage two weeks ago as I rang up worried about the bleeding I had which wasn t my normal...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I had kidney transplant in dec 2009 and doing well in all...

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My...

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rudina Balliu
  • Q - Suggest treatment for vertigo

  • Q - Suggest treatment for severe whiplash along with upper back and shoulder...

  • Q - Suggest treatment for constipation and severe pressure in the lower abdomen

  • Q - Suggest treatment for bilateral hip pain and osteoporosis

  • Q - What is dysphagia?

  • Q - Suggest treatment for dry and flaky skin on face along with pimples

  • Q - Can Magnesium and Psyllium be taken for constipation daily?

  • Q - What causes red blisters at the corner of the mouth?

  • Q - Suggest treatment for pain in the rib cage post injury

  • Q - Suggest alternative treatment for high cholesterol levels

backtotop2